Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 13, 2015, 2:46 AM CDT for Columbia County, Marquette County, Sauk County, Wisconsin. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 2:46 AM CDT (07:46 UTC)
- Expired
- Jul 13, 2015, 3:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Marquette County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:15 AM CDT | TSTM WND GST 55 | Harrisville, WI | RELAYED VIA FACEBOOK. |
| Jul 13, 3:25 AM CDT | TSTM WND DMG | Montello, WI | TREES DOWN ACROSS MUCH OF MARQUETTE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS53 KMKX 130746
SVRMKX
WIC021-077-111-130845-
/O.NEW.KMKX.SV.W.0022.150713T0746Z-150713T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 AM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 345 AM CDT
* AT 246 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF NEW ROME TO NEAR CASTLE ROCK
LAKE TO 7 MILES NORTHEAST OF LA FARGE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...MONTELLO...WESTFIELD...
LAWRENCE...PACKWAUKEE...NORTH FREEDOM...OXFORD...ENDEAVOR...
NESHKORO...LA VALLE...ROCK SPRINGS...IRONTON...SPRINGFIELD
CORNERS...BRIGGSVILLE...GLEN OAK...HARRISVILLE AND ROCKY ARBOR
STATE PARK.
PEOPLE ATTENDING THE MARQUETTE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 8928 4346 8989 4351 9019 4356 9020
4356 9031 4364 9031 4364 8960 4398 8960
4398 8922
TIME...MOT...LOC 0746Z 274DEG 35KT 4416 8976 4385 8989 4364 9053
HAIL...1.00IN
WIND...60MPH
$$
MBK4 follow-up statements
960
WWUS53 KMKX 130804
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CDT MON JUL 13 2015
WIC021-077-111-130845-
/O.CON.KMKX.SV.W.0022.000000T0000Z-150713T0845Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
304 AM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN SAUK...NORTHWESTERN COLUMBIA AND MARQUETTE COUNTIES...
AT 303 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLAINFIELD TO 10 MILES SOUTHEAST OF ADAMS TO
HILLSBORO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...MONTELLO...WESTFIELD...
LAWRENCE...PACKWAUKEE...NORTH FREEDOM...OXFORD...ENDEAVOR...
NESHKORO...LA VALLE...ROCK SPRINGS...IRONTON...SPRINGFIELD CORNERS...
BRIGGSVILLE...GLEN OAK...HARRISVILLE AND ROCKY ARBOR STATE PARK.
PEOPLE ATTENDING THE MARQUETTE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 8928 4346 8989 4351 9019 4356 9020
4356 9031 4364 9031 4364 8960 4398 8960
4398 8922
TIME...MOT...LOC 0803Z 274DEG 35KT 4415 8956 4384 8969 4363 9033
HAIL...1.00IN
WIND...60MPH
$$
SPM152
WWUS53 KMKX 130818
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT MON JUL 13 2015
WIC021-077-111-130845-
/O.CON.KMKX.SV.W.0022.000000T0000Z-150713T0845Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
318 AM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN SAUK...NORTHWESTERN COLUMBIA AND MARQUETTE COUNTIES...
AT 317 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF WAUTOMA TO 7 MILES SOUTH OF
WESTFIELD TO NEAR WONEWOC...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...MONTELLO...WESTFIELD...
LAWRENCE...PACKWAUKEE...NORTH FREEDOM...OXFORD...ENDEAVOR...
NESHKORO...LA VALLE...ROCK SPRINGS...IRONTON...SPRINGFIELD CORNERS...
BRIGGSVILLE...GLEN OAK...HARRISVILLE AND ROCKY ARBOR STATE PARK.
PEOPLE ATTENDING THE MARQUETTE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 8928 4346 8989 4351 9019 4356 9020
4356 9031 4364 9031 4364 8960 4398 8960
4398 8922
TIME...MOT...LOC 0817Z 285DEG 34KT 4413 8937 4378 8952 4362 9014
HAIL...1.00IN
WIND...60MPH
$$
SPM995
WWUS53 KMKX 130831
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CDT MON JUL 13 2015
WIC021-077-111-130845-
/O.CON.KMKX.SV.W.0022.000000T0000Z-150713T0845Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
331 AM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN SAUK...NORTHWESTERN COLUMBIA AND CENTRAL MARQUETTE
COUNTIES...
AT 330 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAUTOMA TO NEAR MONTELLO TO NEAR REEDSBURG...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...MONTELLO...PACKWAUKEE...
ENDEAVOR...NESHKORO...LA VALLE...BRIGGSVILLE...GLEN OAK AND ROCKY
ARBOR STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4347 8985 4357 9016 4364 8991 4364 8960
4373 8960 4377 8945 4398 8936 4398 8922
4364 8928
TIME...MOT...LOC 0830Z 285DEG 34KT 4411 8924 4376 8939 4359 9001
HAIL...1.00IN
WIND...60MPH
$$
SPM770
WWUS53 KMKX 130845
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT MON JUL 13 2015
WIC021-077-111-130852-
/O.EXP.KMKX.SV.W.0022.000000T0000Z-150713T0845Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
345 AM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAUK...
NORTHWESTERN COLUMBIA AND CENTRAL MARQUETTE COUNTIES WILL EXPIRE AT
345 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...WIND
GUSTS OF 30 TO 45 MPH ARE STILL POSSIBLE IN THESE AREAS.
LAT...LON 4347 8985 4357 9016 4364 8991 4364 8960
4373 8960 4377 8945 4398 8936 4398 8922
4364 8928
TIME...MOT...LOC 0841Z 274DEG 35KT 4411 8924 4376 8939 4359 9001
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:32 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 12, 9:32 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 PM CDT SUN JUL 12 2015 .UPDATE...STILL EXPECT UPSTREAM SEVERE/NEAR SEVERE CONVECTION OVER CENTRAL MN TO TAKE A TURN SOUTHEAST AND MOVE ALONG INSTABILITY GRADIENT DRAPED ACROSS SE MN/ERN IA/WRN WI. UPSTREAM SHORT WAVE TROF OVER WRN MN AND INCREASING UPPER LEVEL DIVERGENCE FROM LEFT EXIT REGION OF UPPER JET SHOULD CARRY CONVECTION ACROSS MUCH OF SRN WI LATE TONIGHT INTO EARLY MON. THINKING HRRR AND NAMNEST HAVE BETTER HANDLE ON CONVECTION AS NAM HAD GOOD HANDLE ON CONVECTIVE INTIATION LOCATION WITH REGARDS TO MOISTURE FLUX CONVERGENCE INTO WEST CENTRAL MN LATE IN THE AFTN. WRF-ARW AND WRF-NMM TOO FAR NORTH WITH ON-GOING CONVECTION AND LIKELY TO BE TOO SLOW. WILL CONTINUE TO FOCUS ON PERIOD FROM 09Z THROUGH 13Z. NOT RULING OUT ISOLD TO SCT ACTIVITY DEVELOPING AHEAD OF MAIN LINE DUE TO INCREASING LOW LEVEL THETA-E ADVECTION AS WELL. && .AVIATION/06Z TAFS/...INCREASING LOW LEVEL AND MOISTURE CONVERGENCE LIKELY TO CAUSE AREAS OF STRATUS TO PERSIST THROUGH THE NIGHT. LATEST 11-3.9 MICRON IMAGERY SHOWING SOME INCREASE IN WRN CWA. CIG HEIGHTS FLIRTING WITH 3K FEET SO WL LIKELY HAVE TO HAVE SOME MVFR CIGS PRIOR TO UPSTREAM CONVECTION AFFECTING TAF SITES...ESTIMATED MAINLY BETWEEN 09Z AND 13Z. && .MARINE...LATEST MODIS ESTIMATE OF LAKE SURFACE TEMP MEASURED TEMPS IN THE 63 TO 66 RANGE OFFSHORE. WITH HIGHER DEWPOINT AIR EXPECTED TO SPREAD IN LATER TONIGHT AND MONDAY...EXPECTED PATCHY FOG TO TRANSITION TO MORE WIDESPREAD FOG LATE TONIGHT OR MONDAY. EXPECTED SHOWERS AND STORMS LATE TONIGHT LIKELY TO REDUCE THE FOG FOR A TIME BUT MORE LIKELY TO DEVELOP MONDAY MORNING. && .PREV DISCUSSION... /ISSUED 423 PM CDT SUN JUL 12 2015/ SHORT TERM... TONIGHT AND MONDAY MORNING... FORECAST CONFIDENCE MEDIUM. THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER EASTERN ND/ WESTERN MN WILL EXPAND INTO BOWING LINE SEGMENTS AND EVENTUALLY CROSS SOUTHERN WI...PROBABLY BETWEEN 4 AM AND 8 AM. THERE IS STILL SOME MINOR MODEL VARIABILITY MEANING THERE IS STILL SOME UNCERTAINTY ABOUT WHERE THE STRONGEST STORMS WILL TRACK. SPC IS FAVORING THE TRACK WHERE THE STORMS DIVE SOUTHEAST THROUGH THE TWIN CITIES AND SOUTHWEST WI... CLOSEST TO THE INSTABILITY GRADIENT. THIS IS A MORE COMMON OCCURRENCE WITH STORMS. THE OTHER POSSIBILITY IS THAT THE BULK OF THE STORMS COULD TRACK DUE EAST WITH THE NORTHERN EDGE OF THE MID LEVEL SHORTWAVE AND CROSS CENTRAL WI. BOTH SCENARIOS IMPACT SOUTH CENTRAL AND SOUTHEAST WI WITH THUNDERSTORMS OVERNIGHT INTO MONDAY MORNING... SO INCREASED THE POPS AND KEPT THE MENTION OF CHANCE FOR SEVERE STORMS WITH DAMAGING WIND. ELEVATED CAPE WILL BE OVER 4000 J/KG WITH MODERATE BULK SHEAR TO SUPPORT A PERSISTENT DAMAGING WIND THREAT. MANY OF THE MODELS DELAY THE SYSTEM REACHING SOUTHERN WI UNTIL 09Z OR LATER. THEY ARE ALSO SHOWING CONVECTION DEVELOPING AHEAD OF THE MAIN STORM COMPLEX DUE TO LOW LEVEL WARM AIR ADVECTION. KEPT CHANCE OF THUNDERSTORMS OUT AHEAD OF THE MAIN LINE FOR THE FORECAST. THERE IS A HAIL THREAT FOR ANY ORGANIZED STORMS THAT DEVELOP. MONDAY AFTERNOON... FORECAST CONFIDENCE MEDIUM. WE ARE KEEPING OUR EYES ON THE POTENTIAL FOR SEVERE WEATHER MONDAY AFTERNOON IN SOUTH CENTRAL AND SOUTHEAST WI. THE 12Z NAM AND GFS ARE SHOWING HIGH CAPE WITH THE SURFACE WARM FRONT IN THE VICINITY. IF CONVECTION CAN DEVELOP... STORMS SHOULD BE SUPERCELLULAR AND QUICKLY EVOLVE INTO BOWING LINE SEGMENTS. SOME OF THE MESO MODELS DEVELOP THE STORMS IN CENTRAL WI BUT THE SYNOPTIC MODELS SHOW DEVELOPMENT IN SOUTHEAST WI. SPC UPGRADED THE SOUTH HALF OF THE MKX AREA TO AN ENHANCED RISK FOR THIS EVENT. THE SEVERE POTENTIAL WILL BE HIGHLY DEPENDENT ON HOW THE CONVECTION EVOLVES OVERNIGHT INTO MONDAY MORNING. STAY TUNED. MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM THERE WILL BE A CHANCE OF ONGOING THUNDERSTORMS MAINLY SOUTHEAST EARLY DURING THE EVENING. MIXED LAYER CAPE ON THE GFS WILL STILL BE AROUND 2200 JOULES/KG WITH ZERO TO 6 KM SHEAR AROUND 35 KNOTS. THE NAM DIMINISHES THE THUNDERSTORM CHANCES SOONER...BEING MAINLY SOUTH OVER NORTHERN ILLINOIS BY MONDAY EVENING. THE MID LEVELS DRY BY MID EVENING AS LOW AND MID LEVELS WINDS BECOME WEST. THE UPPER FLOW BECOMES MORE NORTHWEST AFTER A WEAK UPPER LEVEL SHORTWAVE EXITING THE SOUTHEAST EARLY TUESDAY MORNING...ALONG WITH A WEAKENING 85 KNOT 250 MB JET ACROSS ILLINOIS THAT SAGS A BIT SOUTH. THE GFS SHARPENS THE 700 MB MID LEVEL SHORTWAVE AFTER IT EXITS THE SOUTHEAST EARLY TUESDAY MORNING. THE 700 MB RH DRIES TUESDAY BUT 850 MB LEVELS REMAIN MOIST WITH 850 MB DEWPOINTS NEAR 16 CELSIUS WITH SURFACE DEW POINTS IN THE UPPER 60S. A BACKDOOR COLD FRONT SHOULD REACH EAST SECTIONS AND SPREAD INLAND DUE TO THE COOLER AIR OVER LAKE MICHIGAN. AFTERNOON CAPES RANGE FROM 1200 NORTHEAST TO 2000 JOULES/KG. LOW LEVEL LAPSE RATES ARE STEEP...AND THERE IS ONLY A MINIMAL CAP. THE GFS NAM AND 00Z ECMWF SHOW LIGHT TO MODERATE PRECIPITATION AMOUNTS. A STRONG TRIGGER IS LACKING...BUT SCATTERED THUNDERSTORMS ARE A POSSIBILITY TUESDAY. TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM THE MID/UPPER LEVEL RIDGE PUSHES INTO THE UPPER MISSISSIPPI VALLEY. THE 700 MB FLOW IS FROM THE NORTHWEST BUT AS THE 850 MB RIDGE MOVES TOWARD LAKE MICHIGAN...A LIGHT SOUTH FLOW BEGINS TOWARD EVENING. HIGH PRESSURE WILL EXTEND ACROSS THE NORTHERN GREAT LAKES TUESDAY NIGHT THEN MOVE TOWARD THE EASTERN GREAT LAKES WEDNESDAY AFTERNOON. LOW DEWPOINTS IN THE 50S...AND EVEN SOME MID 40S NORTH AREAS WILL BEGIN TO RISE DURING THE AFTERNOON...OVER INLAND AREAS. LONG TERM... THURSDAY AND FRIDAY...FORECAST CONFIDENCE MEDIUM THE GFS AND 00Z ECMWF HAVE A FAIRLY ZONAL FLOW WITH ONE OR TWO WEAK SHORTWAVES MOVING ACROSS WISCONSIN AS A STRONG TROUGH DROPS INTO THE NORTHWEST U.S. AS THE SURFACE HIGH OVER THE UPPER GREAT LAKES RECEDES TO THE EAST...A RETURN FLOW RESULTS IN A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT ON THE GFS AND 00Z ECMWF...AS A SURFACE TROUGH MOVES ACROSS SOUTHERN WISCONSIN. SATURDAY...FORECAST CONFIDENCE MEDIUM BOTH THE GFS AND ECMWF PUSH A MID LEVEL TROUGH INTO THE NORTHERN ROCKIES AND NORTHERN PLAINS. THE ECMWF IS A LITTLE QUICKER WITH A STRONGER DOWNSTREAM SHORTWAVE LINGERING NORTH OF THE EASTERN GREAT LAKES. A SURFACE TROUGH MOVES ACROSS THE AREA WITH A CHANCE OF THUNDERSTORMS AGAIN LATER SATURDAY AND SATURDAY NIGHT. SUNDAY...FORECAST CONFIDENCE MEDIUM THE 00Z ECMWF CUTS OFF A LOW OFF THE PACIFIC NORTHWEST WITH THE MAIN TROUGH MOVING ACROSS SOUTH CENTRAL CANADA. THE GFS HAS MORE OF A TROUGH OVER THE NORTHERN ROCKIES. AVIATION/00Z TAFS/... THE MOIST BOUNDARY LAYER IS KEEPING CLOUD BASES IN THE MVFR RANGE FROM 2 TO 3 KFT THIS AFTERNOON. I AM EXPECTING A PERIOD OF MOSTLY CLEAR SKIES IN SOUTHERN WI AFTER SUNSET THIS EVENING. VFR CONDITIONS EXPECTED UNTIL STORMS ARRIVE AFTER ABOUT 08 OR 09Z MONDAY. WE ARE EXPECTING A LINE OF STRONG STORMS TO TRACK OUT OF MN AND HEAD SOUTHEAST THROUGH SOUTHERN WI EARLY MONDAY MORNING. THIS IS MAINLY A STRAIGHT-LINE WIND EVENT AND WE COULD SEE DAMAGING WIND WITH THE LINE. ANY OF THE HEAVIER STORMS WILL HAVE MVFR AND IFR CONDITIONS AT LEAST FOR A TIME. THERE COULD BE SOME ISOLATED STORMS AHEAD OF THE MAIN LINE TONIGHT AFTER MIDNIGHT. DEPENDING ON HOW QUICKLY OUR ATMOSPHERE CAN RECOVER DURING THE DAY MONDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE MONDAY AFTERNOON/EVENING AND THESE COULD BE SEVERE. MARINE... AREAS OF FOG DEVELOPED OVER PORTIONS OF THE NEARSHORE WATERS... APPARENT ON WEBCAMS AND SOMEWHAT ON VISIBLE SATELLITE IMAGERY. VISIBILITY WILL BE 1 MILE OR LESS AT TIMES. THE CHANCE FOR FOG WILL PERSIST THROUGH MONDAY NIGHT WITH WARM AND MOIST AIR OVER THE REGION. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MBK
Hazardous weather outlook, Jul 12, 3:23 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT SUN JUL 12 2015 WIZ046-047-051-052-056>060-062>072-132030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 323 PM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS PRODUCING MAINLY STRAIGHT-LINE WIND DAMAGE IS POSSIBLE LATE TONIGHT. THE STORM PREDICTION CENTER HAS ALL OF SOUTHERN WISCONSIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...AND A GREATER...ENHANCED AREA WEST OF A MONTELLO TO MADISON TO JANESVILLE LINE. THE FAVORED WINDOW FOR THE SEVERE THUNDERSTORMS IS EXPECTED MAINLY AFTER 2 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS SOUTH OF A SPRING GREEN TO PORTAGE TO CEDARBURG LINE ON MONDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS TO THE NORTH. THUNDERSTORMS MAY BE EXITING SOUTHERN WISCONSIN MONDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON WITH THE RISK OF DAMAGING WINDS LARGE HAIL AND EVEN A TORNADO POSSIBILITY. HEAT INDEX VALUES MAY APPROACH 95...ESPECIALLY WEST AND SOUTH OF MADISON MONDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...WITH THUNDERSTORMS CHANCES RETURNING OFF AND ON FOR WEDNESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND AGAIN MONDAY AFTERNOON. LMZ643>646-132030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS PRODUCING HIGH WINDS IS POSSIBLE DURING THE EARLY MORNING HOURS. MARINERS SHOULD ALSO BE PREPARED FOR AREAS OF FOG AS VERY MOIST AIR CONTINUES TO MOVE INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS SOUTH OF PORT WASHINGTON. THERE IS A SLIGHT RISK OF SEVERE STORMS TO THE NORTH. THUNDERSTORMS MAY BE EXITING THE LAKE MICHIGAN SHORE AREA MONDAY MORNING. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...WITH THUNDERSTORMS CHANCES RETURNING OFF AND ON FOR WEDNESDAY NIGHT THROUGH SUNDAY. HENTZ/MBK WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 13, 1:53 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
153 AM CDT MON JUL 13 2015
WIZ046-047-051-056>058-062>064-067-130815-
JEFFERSON-SAUK-FOND DU LAC-LAFAYETTE-IOWA-GREEN
LAKE-COLUMBIA-DODGE-MARQUETTE-DANE-
153 AM CDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...SAUK...
COLUMBIA...GREEN LAKE...NORTHWESTERN JEFFERSON...MARQUETTE...DODGE...
DANE...NORTHERN LAFAYETTE AND WESTERN FOND DU LAC COUNTIES...
AT 151 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES EAST OF MEDFORD TO 11 MILES EAST OF MILLSTON
TO NEAR RUSHFORD...AND MOVING SOUTHEAST AT ABOUT 35 MPH.
WINDS OF 30 TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
PORTAGE AROUND 250 AM CDT.
PARDEEVILLE AROUND 255 AM CDT.
RIO AROUND 300 AM CDT.
CAMBRIA AROUND 305 AM CDT.
FALL RIVER AROUND 310 AM CDT.
COLUMBUS AND DODGEVILLE AROUND 315 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST BRISTOL...MOUNT
VERNON...PINE BLUFF...OXFORD...FOX LAKE...MERRIMAC...ENDEAVOR...
PLAIN...BURNETT AND MINNESOTA JUNCTION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4390 8888 4389 8841 4394 8840 4394 8836
4320 8867 4280 9012 4299 9043 4320 9043
4321 9029 4317 9019 4355 9019 4356 9031
4364 9031 4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 0651Z 307DEG 59KT 4509 9008 4420 9042 4385 9171
MBKSpecial weather statement, Jul 13, 2:32 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
232 AM CDT MON JUL 13 2015
WIZ046-047-051-056>058-062-063-130830-
SAUK-FOND DU LAC-IOWA-GREEN LAKE-COLUMBIA-DODGE-MARQUETTE-DANE-
232 AM CDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN IOWA...SAUK...
COLUMBIA...GREEN LAKE...MARQUETTE...NORTHWESTERN DODGE...NORTHERN
DANE AND WEST CENTRAL FOND DU LAC COUNTIES...
AT 232 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RIB MOUNTAIN TO NEAR NEW LISBON TO NEAR SPRING
GROVE...AND MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EASTERN MADISON...SUN PRAIRIE...MIDDLETON...WAUNAKEE...BARABOO...
PORTAGE...REEDSBURG...RIPON...WINDSOR...BERLIN...COLUMBUS...PRAIRIE
DU SAC...SAUK CITY...WISCONSIN DELLS...LAKE WISCONSIN...DEFOREST...
CROSS PLAINS...LODI...LAKE DELTON AND POYNETTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4390 8889 4389 8879 4319 8912 4294 9043
4320 9043 4321 9029 4317 9019 4355 9019
4356 9031 4364 9031 4364 8960 4398 8960
4398 8889
TIME...MOT...LOC 0732Z 312DEG 49KT 4491 8963 4385 9011 4357 9156
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:53 AM CDT | Special Weather Statement | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 2 more | 82 min |
| Jul 13, 2:32 AM CDT | Special Weather Statement | MKX | Columbia, Green Lake, Iowa, Marquette, Sauk | 58 min |
| Jul 13, 2:41 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Sheboygan, Washington | 34 min |
| Jul 13, 3:05 AM CDT | Flash Flood Warning | MKX | Columbia | 3 hr |
| Jul 13, 3:28 AM CDT | Flash Flood Warning | MKX | Dodge | 3 hr |
| Jul 13, 3:32 AM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette | 118 min |
| Jul 13, 3:35 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 1 more | 55 min |
| Jul 13, 3:52 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Green, Iowa, Jefferson, Lafayette and 1 more | 53 min |
| Jul 13, 3:54 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 13, 4:08 AM CDT | Tornado Warning | MKX | Dodge | 37 min |
| Jul 13, 4:22 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Sheboygan, Washington, Waukesha | 38 min |
| Jul 13, 4:45 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette, Rock, Walworth | 45 min |
| Jul 13, 4:52 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Sheboygan | 38 min |
| Jul 13, 5:03 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 57 min |
| Jul 13, 5:09 AM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 21 min |
| Jul 13, 5:54 AM CDT | Special Marine Warning | MKX | 66 min | |
| Jul 13, 4:38 PM CDT | Special Weather Statement | MKX | Sauk | 37 min |
| Jul 13, 5:21 PM CDT | Special Weather Statement | MKX | Sauk | 39 min |
| Jul 13, 6:05 PM CDT | Special Weather Statement | MKX | Sauk | 40 min |
| Jul 13, 6:14 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 46 min |
| Jul 13, 6:26 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 49 min |
| Jul 13, 6:43 PM CDT | Tornado Warning | MKX | Iowa | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.